Oh my goodness. I hate doctors. Having to change allergists because of a stupid insurance change so I can keep getting my xolair. I’m so tired of feeling doubted and questioned and having to go through my whole history of hives. Yes I know prednisone is bad. Yes I know antihistamines aren’t as bad. But do you know how expensive they are? Do you know that antihistamines DO have a correlation with weight gain? Do you know how much security my tiny dose of prednisone gives me? Yes my breathing is fine and I’m hive free right now. No that doesn’t mean I’m fine. No my asthma is not why I’m here. Take your stupid lung test and shove it. Oh and now you’re going to tell me you’ve been part of the research that says the flu shot no longer affects people with egg allergies. Pardon me if I don’t trust that. You say it’s hard to know with hives if it’s eggs or something else in the 12-24 hours it takes for them to show up. You don’t know how much I’ve studied and agonized and plotted out what I’ve eaten and what I’ve done. You poo-poo my food sensitivity test results and my experiences of said foods but then ask me if I have any known triggers. You remind me that my allergy testing shows a (mild) sensitivity to cats. Nope. Not getting rid of them. Nope. Not keeping them out of my bedroom. They aren’t the reason. I’ve had cats my whole life (38 years) and hives for 6 years. Don’t see how that’s it.
I don’t post on here often but I do read posts and just knowing that all of you are out there and that you GET all this has been SO helpful. Thanks for “listening” to me rant.
Linda Cooper Daubert On my third allergist because of insurance change trying to stay on xolair I feel your pain
Mary Lou Bean Exactly How I Feel! It is so stressful. Pred is Only thing that gives me any lasting relief. In between is horrid. Having to function while feeling like you are being stung my a hundred bugs. Plus I have fibro and arthritis. I just want to sit and cry some days cuz I want to be better in helping my family. Between aching and itching it gets hard. Then my Dr sending me to a new Dr for the Urticaria that I can’t even get in to see for a month and told me to go find pain management for my pain. It’s like somebody help me please so I can continue to work
Sarah Sandberg My personal favourite was the allergist that told me she would not prescribe me Xolair if I continued to take ibuprofen. While it can make hives worse with CIU, it had no effect on mine. She also did not believe that antihistamines gave me severe hives, and said I was a liar and only one in 30 million people have issues with antihistamines. When I asked what I should do instead, she shrugged her shoulders.
Katie Gordon Ridiculous!!!
Janet Karshina Thorpe Allegra and Benadryl makes me worse too! Can’t take it or I will be worse off that I am. It is part of histamine intolerance. Anti histamines actually make us worse
Jo Beth Murphree DeVore I take Xolair infusions mthly. I the Allegra helps my environmental allergies.
Debbie Hewson Your dr sounds like my immunologist! A waste of time!!
Jo Beth Murphree DeVore You go girl! Hope you get the Xolair back. I hope this doesn’t happen again to me.
Janice McClurg You are writing my life’s story here. And probably everyone else’s.
Meghan Reynolds I hate prednisone , but it literally saves my life every time I have a flare up (I go extreme… anaphylactic shock. Mouth, tongue, throat swells). It’s one of those necessary evils right now until I figure out the trigger or get some other kind of help. Absolutely hate how they make me feel but in my case and it appears yours…it’s a life saver . I want to have my VitD and B12 levels checked. Apparently if that’s low can be a possible cause of hives also read an interesting article about hormones and estrogen and the connection to hives.
Katie Gordon I’m definitely interested in the estrogen aspect. Can you share the article?? I’ve heard about vitD and do take it but hasn’t made any difference for me. Crazy thing is I actually like how I feel on prednisone! I don’t know anyone that does. Most don’t like it but I feel less depressed and more energy – not jittery/hyper energy like on a higher dose but low dose just I feel good. I have some old ankle injuries that usually ache and the pain is pretty much gone w lose dose pred. I know the terrible things it does but dang. How can something that helps be so bad?!?! Sigh
Meghan Reynolds I like the first few days..I get an energy boost, hives clear up…not too bad…but then I get sick stomach and liver pain and then as I taper down I start to get moody, high anxiety etc . Sigh. But hey if it makes you feel good and get through each day then I say good for you! 🙂 Yup I will see if I can find that article and share it.